Funnel Cloud, Maricopa
- When
- April 2, 2:22 PM MST
- Where
- Maricopa County, 4 mi NE of Buckeye
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.349, -112.491 (the zone’s center; the record gives no point)
Brief funnel cloud.
1 funnel cloud, 1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Apr 2, 10:10 AM MST, 4 hours 12 minutes earlier.
AZZ020>028-CAZ030>033-022245- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1010 AM MST FRI APR 2 2004 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A LARGE UPPER LEVEL LOW PRESSURE AREA SITUATED OVER THE DESERT SOUTHWEST WILL MOVE VERY LITTLE THE NEXT COUPLE OF DAYS. THIS SYSTEM WILL DOMINATE THE WEATHER INTO THE WEEKEND...PROVIDING WET...COOL AND UNSETTLED CONDITIONS...WITH PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS. BY SUNDAY...THE UPPER LOW WILL BEGIN TO SLOWLY PUSH EAST...AND BE OUT OF OUR WEATHER PICTURE BY LATE MONDAY. DRIER AND WARMER WEATHER WILL RETURN AS WEAK HIGH PRESSURE BUILDS INTO THE AREA BY MID-WEEK. && .DISCUSSION... UPPER LOW GIVING US CURRENT BATCH OF SHOWERS HAS BECOME SITUATED JUST S OF YUMA OVER THE CO RIVER DELTA. MEANWHILE...OLD CUTOFF THAT TREKKED ACROSS NW MEXICO YESTERDAY HAS WEAKENED INTO A VORT TROF AND MOVED INTO SW NM THIS MORNING. THIS SYSTEM WAS VERY EFFICIENT AT WETTING UP OUR AMS OVERNIGHT FOR THE OTHER LOW TO WORK WITH. APPEARS VORT TROF JUST S OF BORDER WILL CONTINUE UVV INTO THIS AFTERNOON... WITH VERY LITTLE LET UP IN SIGHT FOR CURRENT SHOWER ACTIVITY OVER SCNTRL PTNS. LOCALLY HEAVY RAINFALL STILL A POSSIBILITY...ESPECIALLY CENTRAL/ERN PORTIONS OF FORECAST AREA. ADDITIONAL MOISTURE...BUT WITH LESS DYNAMICS...IS ALSO WRAPPING INTO CA PORTION OF CWA FOR CONTINUED SHOWER THREAT OUT THERE. A LITTLE UNSURE AS TO HOW MUCH CONVECTIVE THREAT WE WILL HAVE TODAY. IF WE SEE VERY LITTLE DAYTIME HEATING/SUNSHINE...YOU CAN JUST ABOUT CLOSE THE BOOK ON SIGNIFICANT TSTM OUTBREAK TODAY. WILL JUST NEED TO KEEP A CLOSE EYE ON ANY CLEARING TRENDS BY AFTERNOON. ALREADY UPDATED TO FINE-TUNE FIRST 6 HOURS OF TODAY PERIOD...SO CURRENT FORECASTS ARE OKAY FOR NOW. ANY CHANGES WOULD BE TO PERHAPS UPGRADE POPS FOR TONIGHT INTO SATURDAY AS ANOTHER SHORTWAVE PIVOTS IN AND GIVES A POSSIBLE RESURGENCE OF SHOWERS. ALSO...TEMPS TODAY WERE LOWERED SOME AND MAY NEED TO LOWER THEM SOME MORE FOR SATURDAY WITH COLD LOW MOVING RIGHT OVER THE AREA...DOUBT IF PHX WILL SEE 70 TOMORROW. REST OF FORECAST/GRIDS LEFT ALONE FOR NOW. WILL TALK MORE IN THE AFTERNOON DISCUSSION REGARDING EXIT OF CURRENT LOW AND ASSOCIATED DOWNSWING TO ACTIVE WEATHER. && .PSR...WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && ESTLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 552 AM MST FRI APR 2 2004 AZZ022>024-027-028-030100- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY- 547 AM MST FRI APR 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER PHOENIX AREA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SMALL HAIL...GUSTY WINDS...LIGHTNING AND LOCAL FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SMALL HAIL...GUSTY WINDS...LIGHTNING AND LOCAL FLOODING SATURDAY AND SUNDAY. RSB
The Phoenix radar (KIWA), 77 km away, was scanning. The volume nearest the first event began at 21:22 UTC.
1 funnel cloud, 1 heavy rain. Local standard time, as filed.
Brief funnel cloud.
Heavy rain spread across much of the metro Phoenix area. Rainfall amounts were generally one to two inches, however one gauge recorded 2.09 inches in a short time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2004Every state in 2004This day in weather historyWarnings in Arizona, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391047, 5391152.